# SDR 2024FA0000134

- Difficulty date: February 6, 2024
- Submitted: February 6, 2024
- Operation: General aviation
- Aircraft: N949CH
- Make and model: Tandem CH47DTAN
- Aircraft serial: 900205
- Aircraft time: 10,523 hours, 7,013 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Grip
- Part number: 145R207516
- Part serial: AM362
- Condition: Cracked
- Location: Aft Rotor Head A
- Part time: 4,332 hours
- Component: Aft Rotor Head
- Component part number: 145R200420
- Stage of operation: FF
- How discovered: V
- Nature of condition: Z, P
- Precautionary procedure: K

## Discrepancy

A CRACK WAS FOUND ON THE AFT ROTOR HEAD, RED PITCH HOUSING (GRIP) PART NO.:145R2075-16, SERIAL NO.: AM362 LOCATED FROM THE EDGE OF THE PITCH HOUSING DAMPER ATTACHMENT UPPER LUG, TRAVELING PAST THE BUSHING FOR THE DAMPER ATTACHMENT BOLT FURTHER INTO THE PITCH HOUSING CASTING. THIS WAS FOUND DURING DAILY MAINTENANCE INSPECTION BY ONSITE MX STAFF AT THE END OF THE FLIGHT DAY. AFT ROTOR HEAD ASSEMBLY WAS REMOVED FROM SERVICE AND REPLACED WITH A SERVICEABLE ASSEMBLY. NO DEFECTS WERE NOTED TO THE DAMPER OR ANY OTHER ATTACHING PARTS. AFFECTED AFT ROTOR HEAD ASSY. TO INCLUDE AFFECTED PITCH HOUSING WAS OVERHAULED AND RETURNED TO SERVICE ON 9/24/2021. DURING THE OVERHAUL PROCESS THE UPPER BUSHING LOCATED NEAR THE CRACK WAS VISUALLY INSPECTED AND DIMENSIONALLY INSPECTED AND CHECKED PER THE OH MANUAL. FLUORESCENT PENETRANT NDT PROCESS WAS ALSO ACCOMPLISHED AT THIS TIME. THE DAMAGED AFT ROTOR HEAD ASSY. WAS ORIGINALLY INSTALLED ON 2/28/2023. THIS AIRCRAFT IS CURRENTLY OPERATING IN CHILE ON A FIRE CONTRACT.
